Harker I totally agree with you. When I typed that sentence I thought 'delete' - what an idiot comment to make. I think I was just feeling super sorry for myself and thought I used to be able to rock up anywhere and have a great time but now I look like something from another planet - those days are well and truly over; to tell the truth, even if I did have my hair etc I really couldn't be bothered.
Thankyou for alerting me to that monstrous aberration - my fingers
tend to type before the brain has time to kick in - especially when I am angry or upset or feeling sorry for myself.
I think in future I won't post anything until I have re read it several times to ensure I haven't written anything stupid - probably won't make the slightest bit of difference, but I will give it a try.
Thanks harker take care
Thanks guys. Your reassurances really help. I also had a talk with a good friend who has been on anti-ds for a while after her husband died and she had detected some changes in me(not for the better) over the last few months. She is also a great advocate for getting the sleep right. She, like you guys, was helped with the chemical line.
OK - next step - back to the GP and see what he says.
Cats - I hope you are feeling better. Feeling sorry for yourself and angry is fine with me! Go for it!!
I'm glad to hear that you have been able to get support and treatment with your depression. I found it very helpful to talk to my GP too. My GP was able to complete a mental health care plan so that I was able to claim medicare rebates from my psychologist. When the symptoms of depression became more severe I was able to discuss anti depressant medications with her too. I am finding that the medication has helped reduce the severity of the symptoms of depression (and it has also helped improve the quality of my sleep). The psychologist who I work with specialises in cognitive behaviour therapy. I am finding that the combination of both the medication and CBT stragties to be extremely helpful.
I have found some excellent resources and links on anxiety and depression on the Beyond Blue website too: www.beyondblue.org.au and their helpline telephone number is 1300 224 636.
Hope all is going well with you, Samex.
Just an update. I started on a low dose of meds on Wednesday. Very low for 4 days and then gradually increase.
My GP warned me that I may experience some "fuzziness" to start with and I think he is either right or I am just dead tired from the end of term. We started the anti-depressants over the school hols on purpose.
Did any of you find that the start was a bit ordinary?
Also, some "web reading" that I have done, indicated that weight gain could be a side effect. I REALLY don't need that as well. Did anyone experience this?
I am hoping that with better sleep patterns and more energy, that I will start to have weight loss!
Again, thanks for all of your previous advice. Much appreciated.
Hey Samex :)
Well done on taking the leap on getting better 🙂 It's a great step you've taken and I'm proud!
The GP is right about the fuzziness bit, especially if you've not taken them before. Depends on the anti-d's you're taking, how much sleep you're not getting, how your brain processes it etc. As for tired, depression makes you tired. It's an exhausting illness to have but once the meds do kick in, you should be fine. Give it a few weeks and you'll probably start to feel a difference :)
I remember my first time around, I tried "Effexor" which didn't agree with me much, made me feel nauseous and my jaw kept locking up for some reason. Then Aropax which just made me feel more mentally ill. Finally, onto Prozac which has worked well. Have had a couple of side effects with Prozac but nothing that my GP hasn't been able to iron out. So, just remember, let your GP know of any side effects so they can adjust dosage, try another type, etc. Sometimes a little trial and error is needed to get it right for you - after all, we're all different :)
The weight 'gain' isn't as bad as you think. Typically, they say a 2-4kg weight gain is about normal and again, depends on the meds you are taking 🙂 And as you said, once your sleep patterns even out, you feel better about things, it shouldn't be an issue.
It sounds like you have a fabulous GP so I think you will do just fine. Having a GP who monitors you and gives a crap makes a big difference :)
Oh and the placebo effect can be awesome!
Take care Sammy and keep us updated!
Thanks for the support Jo.
Been a long time since anyone said they were proud of me! Wow!
Actually feeling a little less nauseous tonight but still fuzzy and tired. It is early days and I'm glad I'm on holidays or I think the kids at school would be running rampant!
How are holiday plans coming along?
Always welcome Sammy!!
It's a massive step to overcome the stigmas, the indecisiveness (another depression side effect!) and doing something positive in your recovery by deciding to take medication. It can be daunting so you should be damn proud of yourself darl!
Good to hear side effects are starting to wear off. It generally does take a week or two but it's well worth it! And good call on starting during school holidays, wise move there!
Holiday plans are on hold at the moment. I picked up my brand new car yesterday and Rob and I have bought our first block of land a couple of weeks back!!! All very exciting, I'm very proud of us and yes, we will take that holiday now that things are calming down!
Take care Sammy and bloody well good on ya!
Good luck with the anti d's ... didnt take long at all for my son to get some help from them. He has had to fiddle a bit with doseages over time and has changed tablets aswell. Now he has found one that works for him and the doseage is all good. It has allowed him to fix a couple of the things that were holding him back and he has walked forward such a lot in recent times, which is fantastic to see. Good luck with them. :)
I am on anit d's too. But it is my husband with the cancer. I went to the GP and was told that there is a really high rate of depression with people dealing with cancer. It was something like 70%.
Going on the meds was the best decision i have made in relation to the cancer. I can now help my husband deal with what is going on without burdening him also. It takes about 6 weeks for the drugs to balance themselves out and work properly for you. But you can notice a difference in how you feel. I am glad you have made the decision get help. That is the hardest step, (as they always say). Best of luck. Hope they work for you. They sure have helped me.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.